MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-450-16
Medical Device Problem Codes Structural Problem (2506); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Hyperplasia (1906)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that upon follow up on (b)(6) 2025, the physician noticed severe intimal hyperplasia and fish mouthing of the pipeline distally.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) - supraclinoid aneurysm with a max diameter of 5mm and a 4mm neck diameter.Landing zone: distal: 4.25mm and proximal: 4.3mm.It was noted the patient's vessel tortuosity was moderate.The angiographic result was satisfactory post pipeline placement.The stent was compressed a little.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There were patient symptoms or complications associated with this event including severe intimal hyperplasia and fish mouthing of the distal end of the device.Additional information received reported that the patient was kept on dapt to resolve the hyperplasia and fish mouthing.The distal end was fish mouthed and the device was compressed.The cause of the hyperplasia and fish mouthing was not determined.Ancillary devices include a sheath, phenom plus guide catheter, phenom 27 microcatheter, and aristotle guidewire.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22787747
Report Number2029214-2025-01808
Device Sequence Number15513126
Product Code OUT
UDI-Device Identifier00847536036802
UDI-Public(01)00847536036802(17)270710(10)B757645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-450-16
Device Catalogue NumberPED3-027-450-16
Device Lot NumberB757645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1245-2025
Patient Sequence Number1
Patient Age26 YR
Patient SexMale
Patient Weight82 KG